MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM COLLARED HA COATED LAT STEM SIZE 3; HIP STEM

MEDACTA INTERNATIONAL SA STEM COLLARED HA COATED LAT STEM SIZE 3; HIP STEM
Catalog Number 01.18.243
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 04 sep 2024.Lot 180792: (b)(4) items manufactured and released on 19-june-2018.Expiration date: 2023-06-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs department: a revision surgery was performed one and a half years after the primary implantation of a total hip arthroplasty (tha).The reported reason for the revision was stem loosening.The available x-ray image clearly shows radiolucent lines in the proximal part of the femoral stem, both medially and laterally.Determining the cause of this failure is challenging with the information currently available.Aseptic loosening is a well-documented complication following tha, and its causes are often unknown.Additionally, the image shows fixation implants for a pelvic fracture.The timing of this fracture is not reported, and it is unclear whether it may have contributed to the prosthetic failure.At this point, we do not have sufficient information to suspect a defective or malfunctioning device.
 
Event or Problem Description
At about 2 years 7 months after the primary, revision surgery due to stem loosening.All components were revised.

Brand Name
STEM COLLARED HA COATED LAT STEM SIZE 3
Common Device Name
HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20341696
Report Number3005180920-2024-00769
Device Sequence Number7926555
Product Code LZO
UDI-Device Identifier07630030804687
UDI-Public07630030804687
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2023
Device Catalogue Number01.18.243
Device Lot Number180792
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale